Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 30, 2021, 10:45 PM CDT for Gove County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 10:45 PM CDT (03:45 UTC)
- Expired
- Aug 30, 2021, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.25 in
- Wind
- 40
County Gove County, KS
The radar
The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
195
WWUS83 KGLD 310345
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1045 PM CDT Mon Aug 30 2021
KSZ028-029-310430-
Gove KS-Logan KS-
1045 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of east central Logan
and central Gove Counties through 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Gove, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Gove and
east central Logan Counties.
This includes Interstate 70 in Kansas near mile marker 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3892 10092 3906 10082 3906 10023 3874 10043
TIME...MOT...LOC 0345Z 285DEG 25KT 3893 10070
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
TTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 30, 6:32 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 30, 6:32 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Goodland KS 532 PM MDT Mon Aug 30 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 327 PM MDT Mon Aug 30 2021 Across the Tri State area this afternoon, hot conditions have returned to the region. Temps as of 200 PM MDT are 90s area-wide. The region does lie east of a low/trough currently over eastern Colorado. Gradient tight thru the day from the south with areas seeing gusts over 30 mph at times especially spots close to the CO/KS border. For the remainder of today into this evening, the main wx focus will be on the potential for strong to severe storms first off, then the potential for isolated fires due to the strong winds in spots and dry conditions area-wide. There has been one fire already south of Russell Springs. There are already showers/convection starting up along the low/boundary in eastern Colorado. This activity is slowly working eastward into better instability, so expect storms to pick up in intensification over the next hour or so. Current activity is fairly close to the latest HRRR run showing the current line tracking east-southeast thru about 03z-04z Tuesday before lifting out of the area. Area of focus remains along and north of the Interstate. With models showing inverted-V soundings, looking for wind to be the main threat, but not ruling out some large hail and heavy rainfall as well due to potential slow movers. Going into Tuesday and Wednesday, upper ridge in place over the central portion of the country, with mainly surface trough to the west and high pressure east. Hot conditions are expected during the 2-day period and with no precipitation during the afternoon hours, fire wx concerns crop up. Please refer to the Fire wx section below. Models do hint at amplification of the upper ridge midweek with some eastward movement late in the day. This will allow a shortwave to lift thru the area overnight. Based on the current track west- northwest zones will have best chances for convection. For temps, little change from previous guidance/forecast. Both Tuesday and Wednesday will have highs in the mid to upper 90s. Overnight lows for tonight into Tuesday night, mid 50s west to mid 60s east. For Wednesday night, mid 60s west to lower 70s east. Please refer to the Climate section below for info on potential records for Tuesday. For heat indices, with both days expected to be fairly dry, the lower RH will allow for indices to be at or below forecasted highs. Highest numbers east. There could be a few isolated spots approaching the 100F mark. .LONG TERM...(Thursday through Monday) Issued at 305 PM MDT Mon Aug 30 2021 At the beginning of the long-term period, model guidance shows the CWA having a southwesterly flow as it is underneath the inflection point of an upper air trough-ridge pattern on Thursday. Going into Friday, the Canadian low controlling the trough is expected to move eastward into central Canada and push the ridge to the east with an upper air high over the south-central CONUS region. By Friday evening, models show the CWA beginning to turn more westerly with a split flow off to the west. Long term model scenarios for the upper air pattern begin to show some differences beginning on Saturday. The GFS shows the CWA having its flow controlled by the subtropical ridge portion of the jetstream which makes it westerly due to along with a possible shortwave trough moving across the CWA on Saturday evening. The GFS shows a similar pattern on Sunday with a trough forming in the southwestern CONUS. On Monday, the GFS depicts a low developing in central Canada during the day pushing a trough down over the Northern Plains region by Monday night. The ECMWF shows a similar Saturday pattern to the GFS however with an upper air low developing over southern CA. On Sunday, the low cuts off allowing a large ridge to move over the western CONUS turning the flow over the CWA northwesterly. Going into Monday, the CWA's flow aloft stays northwesterly underneath the ridge as the low stays out west off the coast of CA. Both long-term scenarios do not appear to be favored over the other, so this situation will be monitored in future runs for better consistency. At the surface, the CWA looks to see chances for precipitation on each day during the extended period. On Thursday, a surface low looks to move near the CO/KS/NE border bringing good chances of isolated to scattered thunderstorms across the CWA during the afternoon and evening hours ahead of a cold front with this low. The cold front looks to pass through the CWA on Friday again giving the CWA chances for showers and thunderstorms during the afternoon and evening hours. Models show another backdoor cold front slowly moving over southwestern NE during Saturday which will bring more chances for precipitation during the afternoon and evening hours ahead of the front. Models show this front making its way through the CWA on Sunday again giving some chances for precipitation. On Monday, a stationary front looks to set up in northeastern CO and northwestern KS which may allow for a slight chance for showers and thunderstorms in these areas. Exact timing of the passage on these boundaries still varies between long term models due to the differing upper air scenarios, so these will be monitored for better agreement in future model runs. The Tri-State area should see high temperatures on Thursday in the the middle 80s to middle 90s range followed by Friday through Monday seeing daytime highs staying in the 80s. Tri-State area overnight lows for Thursday and Friday look to stay in the upper 50s to middle 60s with lows on Saturday and Sunday being in the upper 50s to lower 60s. The remainder of the long term period expects overnight lows in the middle 50s to lower 60s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 524 PM MDT Mon Aug 30 2021 KGLD expects to see VFR conditions throughout the 00Z TAF period beginning with southerly winds around 12 kts with vicinity thunderstorms possible. Precipitation chances look to end by 01Z with KGLD winds become southwesterly at 10 kts at 09Z. KMCK sees VFR conditions as well starting with southerly winds around 12 kts before seeing southerly wind shear of 40 kts at 2 kft at 05Z. By 09Z, KMCK winds decrease to around 7 kts before turning southeasterly at 16Z. && .FIRE WEATHER... Issued at 328 PM MDT Mon Aug 30 2021 On Tuesday Elevated to Near Critical fire weather conditions are expected along and west of Highway 27 in the afternoon. Humidity values will reach criteria in the lower to mid teens, while winds will stay below criteria. On Wednesday Elevated to Near Critical fire weather conditions are expected along and west of Highway 27 in the afternoon. Winds expected to reach or exceed criteria(30-40 mph), while humidity values will only drop into the upper teens to around 20 percent. && .CLIMATE... Issued at 328 PM MDT Mon Aug 30 2021 Here are the sites with potential to reach or break record highs for August 31st: Goodland KS 102F/1985+ Burlington CO 99F/1985 Yuma CO 101F/1948 (+) denotes multiple years for a record && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...076 AVIATION...076 FIRE WEATHER...JN CLIMATE...JN
Hazardous weather outlook, Aug 30, 9:08 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 808 PM MDT Mon Aug 30 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 808 PM MDT Mon Aug 30 2021 /908 PM CDT Mon Aug 30 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Isolated strong thunderstorms could produce 50 mph wind gusts and one half inch hail southeast of a line from Jennings to Sharon Springs, Kansas through the late evening hours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Near Critical fire weather conditions are possible Tuesday afternoon along and west of the Colorado border as RH values drop into the mid teens. Near Critical fire weather conditions are possible Wednesday through much of the daylight hours as winds gust up to 30 to 35 mph across the entire Tri-State area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through the remainder of tonight.
In the hours before
Special weather statement, Aug 30, 8:59 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Goodland KS
759 PM MDT Mon Aug 30 2021
KSZ013-014-027-028-310230-
Wallace KS-Thomas KS-Logan KS-Sherman KS-
759 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northeastern
Wallace, southwestern Thomas, northwestern Logan and southeastern
Sherman Counties through 830 PM MDT/930 PM CDT/...
At 758 PM MDT/858 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northwest of Winona, or 16 miles south of
Brewster, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Winona around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3900 10166 3923 10144 3927 10126 3920 10095
3884 10121
TIME...MOT...LOC 0158Z 280DEG 20KT 3913 10136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TTSpecial weather statement, Aug 30, 9:27 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Goodland KS
927 PM CDT Mon Aug 30 2021
KSZ014-028-029-310300-
Gove KS-Thomas KS-Logan KS-
927 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of south central
Thomas, northern Logan and northwestern Gove Counties through 1000 PM
CDT...
At 927 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Winona, or 15 miles west of Oakley, moving
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Monument around 945 PM CDT.
This includes Interstate 70 in Kansas between mile markers 75 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3897 10143 3922 10125 3912 10075 3887 10090
TIME...MOT...LOC 0227Z 293DEG 20KT 3910 10114
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TTSpecial weather statement, Aug 30, 9:29 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Goodland KS
929 PM CDT Mon Aug 30 2021
KSZ004-016-310300-
Norton KS-Graham KS-
929 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southern Norton and
northeastern Graham Counties through 1000 PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edmond, or 13 miles south of Norton, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Edmond around 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3959 10018 3982 10003 3970 9963 3957 9963
3957 9960 3937 9960
TIME...MOT...LOC 0229Z 293DEG 20KT 3965 9989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TTLocal storm report, Aug 30, 9:34 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 11 WSW MINGO 39.22N 101.14W
08/30/2021 M64 MPH THOMAS KS MESONET
WUNDERGROUND STATIONKKSCOLBY28 REPORTED A 64
MPH WIND GUST.
&&
TTSpecial weather statement, Aug 30, 9:58 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Goodland KS
958 PM CDT Mon Aug 30 2021
KSZ028-029-310345-
Gove KS-Logan KS-
958 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northeastern Logan
and Gove Counties through 1045 PM CDT...
At 958 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Oakley, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Gove and
northeastern Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3904 10120 3913 10110 3913 10102 3905 10023
3873 10056
TIME...MOT...LOC 0258Z 294DEG 29KT 3900 10085
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TTSpecial weather statement, Aug 30, 10:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1045 PM CDT Mon Aug 30 2021
KSZ028-029-310430-
Gove KS-Logan KS-
1045 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of east central Logan
and central Gove Counties through 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Gove, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Gove and
east central Logan Counties.
This includes Interstate 70 in Kansas near mile marker 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3892 10092 3906 10082 3906 10023 3874 10043
TIME...MOT...LOC 0345Z 285DEG 25KT 3893 10070
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:01 PM CDT | Special Weather Statement | GLD | Rawlins | 29 min |
| Aug 30, 7:18 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 42 min |
| Aug 30, 7:28 PM CDT | Special Weather Statement | GLD | Sherman | 32 min |
| Aug 30, 7:57 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 33 min |
| Aug 30, 8:04 PM CDT | Special Weather Statement | GLD | Sherman | 26 min |
| Aug 30, 8:27 PM CDT | Special Weather Statement | GLD | Decatur | 33 min |
| Aug 30, 8:29 PM CDT | Special Weather Statement | GLD | Logan | 31 min |
| Aug 30, 8:56 PM CDT | Special Weather Statement | GLD | Norton | 34 min |
| Aug 30, 8:59 PM CDT | Special Weather Statement | GLD | Logan | 31 min |
| Aug 30, 9:27 PM CDT | Special Weather Statement | GLD | Logan | 33 min |
| Aug 30, 9:29 PM CDT | Special Weather Statement | GLD | Norton | 31 min |
| Aug 30, 9:58 PM CDT | Special Weather Statement | GLD | Gove | 47 min |
| Aug 31, 4:29 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Aug 31, 4:46 PM CDT | Special Weather Statement | GLD | Sherman | 14 min |
| Aug 31, 4:59 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Aug 31, 5:14 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Aug 31, 5:29 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Aug 31, 5:31 PM CDT | Special Weather Statement | GLD | Wallace | 14 min |
| Aug 31, 5:42 PM CDT | Special Weather Statement | GLD | Wallace | 18 min |
| Aug 31, 5:45 PM CDT | Special Weather Statement | GLD | Sherman | 15 min |
| Aug 31, 5:57 PM CDT | Special Weather Statement | GLD | Wallace | 18 min |
| Aug 31, 6:14 PM CDT | Special Weather Statement | GLD | Logan | 16 min |
| Aug 31, 6:30 PM CDT | Special Weather Statement | GLD | Logan | 15 min |
| Aug 31, 6:43 PM CDT | Special Weather Statement | GLD | Logan | 17 min |
| Aug 31, 4:20 PM CDT | Special Weather Statement | GLD | Kit Carson | 25 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.